I have been on antidepressives since 2000. For the last 3 years, it has been Effexor XR...following my daughter's death, my dose was increased to 225mg/daily. Well, when my medical insurance changed...I determined that I had to switch to a generic...could no longer afford the copays.
In January, my MD directed me on how to wean myself from Effexor XR...so I could begin a generic form of Celexa.
My God. If this is what withdrawal is like, I am fortunate that I never abused drugs. Hot flashes and sweats; the zinging in my head that I've read others describing, crying, nausea. Happily, the drug-related constipation has ended. Dizzyness and then a BAD migraine - and a ride from work to the ER. I tapered off with weekly decreases...dropped to 150mg for one week...then 75mg for another 10 week...and then stopped Effexor on Jan 31st.
It's Feb 7th and the hot flashes, sweating continue. The nausea is less. My head is clearer.
But Start on Another Antidepressant? I'm not sure I want to go through this again...and I will give myself as long as I can before trying another.
Oh, BP rising at the same time...connected? who can really say...so I'm having a stress echocardiogram today and my primary doctor and my new cardiologist have added a blood pressure med. But then...I'll be 60 next month. God Bless you all...you have helped me to believe that it's not all "in my head."
I ended up in the ER two nights ago as a result of Effexor withdrawls I think. I had weaned down to 37.5mg and after a week stopped all together. I have had 2 of the worst panic attacks that Ive ever had since I stopped taking it. I am also on Prozac which should be helping some. Anyway, I have severe nausea and headache but mostly overwhelming anxiety. PS: Paxil and Effexor are the two drugs notorious for this withdrawl (withdrawal).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.